Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Symptoms of sexual exhaustion, diagnosed with depression. On dopamine and norepinephrine. Should I be take wellbutrin?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I believe i have the symptoms of sexual exauhstion, but was recently diagnosed with depression. I was prescribed wellbutrin, but have not started taking. Based on what I've read, I'm concerned that I have already exausted dopamine and norepinephrine, and suspect my androgen hormones are messd-up. Should I be taking the wellbutrin? could it exacerbate my condition? What should i do to recover from sexual exaustion, and would the wellbutrin help? Thanks so much.
Posted Sat, 23 Jun 2012 in Mental Health
Answered by Dr. Ashish Mittal 4 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     27 year old male
•     Known case of depression and sexual exhaustion
•     Concern related to wellbutrin use in presence of sexual exhaustion

First there is need to understand that sexual problem occur secondary to other illness like medical or psychological. In young population, like at your age, reasons are mostly psychological.

You are already diagnosed with depression. Depression can cause almost all form of sexual dysfunctions and excessive health related worries. Treatment of depression lead to improvement in sexual functioning in such cases.

Wellbutrin contain Bupropion and it is the drug of choice in person with depression having sexual dysfunction. In short, it act by correcting neurotransmitters imbalances. Clinically we have seen great result with it. In fact many time it is given to improve sexual functioning only. So, do not worry and go ahead with your treatment

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Symptoms of sexual exhaustion, diagnosed with depression. On dopamine and norepinephrine. Should I be take wellbutrin? 57 minutes later
Thanks for your quick responce. I'm sure there is some connection between the depression and the sexual exhaustion. My concern was mostly about sexual exahaustion being induced by the exccessive release of dopamine - and the wellbutrin basicaly acting to increase dopamine that i can absorb. This has me very concerned. Note the paragraph below. I've included the link. Thanks

"Excessive sexual activity and over-ejaculation lead to overproduction of androgen hormones, causing adrenal and sex organ fatigue, and excess release of dopamine to maintain prolonged sexual arousal. Since dopamine is the precursor to the stress hormone epinephrine (adrenaline), excess dopamine results in the adrenal glands overproducing epinephrine and putting the body in a prolonged state of fight-or-flight stress. At the same time, norepinephrine is synthesized from dopamine and released from the adrenal medulla into the blood as a hormone, along with the stress hormone cortisol. Epinephrine, norepinephrine and cortisol fuel the fight-or-flight response, directly increasing heart rate, triggering the release of glucose from energy stores, and increasing blood flow to skeletal muscle. All of this has a severely taxing effect on the body"
Answered by Dr. Ashish Mittal 10 hours later
Hello again,

Thanks for follow up,

In Stress and depression outside brain most of the body reaction is related to increase dopamine, cortisol, epinephrine and norepinephrine.

But inside brain there is decrease dopamine, cortisol, epinephrine and norepinephrine. Although all these explanation is complex, I just simplified it to explain you.

Bupropion primary pharmacological action is norepinephrine-dopamine reuptake inhibition thus it increase their concentration in nerve terminal for more action.

In contrast to other antidepressants, bupropion does not cause sexual dysfunction, in fact in most studies, groups placed on bupropion showed significant increases in sexual functioning. So again, do not worry and go ahead with your treatment

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor